MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Rupture (2208); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 05/16/2022
Type of Reportable Event Death
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, as the delivery catheter system (dcs) was being advanced, the guidewire caused a left ventricle rupture.Tamponade occurred as a result and drainage was performed.Subsequently, the patient died the same day.Per the physician the cause of death was the left ventricle laceration and tamponade caused by the guidewire.
 
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The guidewire was discarded.Without a return of the guidewire visual inspection of the guidewire for any user applied p re-shaping or damage that would have led to the perforation/rupture, laceration, tamponade and subsequent patient death could not be performed.Angiographic images were not available to analyze the procedure, the specific location and handling of the guidewire, and how the guidewire resulted in a perforation/rupture, laceration, tamponade and subsequent patient death.Per the warnings in the device instructions for use (ifu), the guidewire should not be pushed, pulled or rotated against resistance, if resistance is met, the ifu instructs to discontinue movement of the wire and determine the reason for resistance and take appropriate actions.In addition, the device ifu cautions that the guidewire position should be monitored for proper placement of the curve and distal tip, and when crossing the aortic arch, the valve ifu instructs that it is critical that the guidewire is controlled to prevent it from moving forward, so that the distal tip of the guidewire does not move forward and cause trauma to the left ventricle (lv).A review of the device history record for the guidewire found the device was built to specification and met all inspection and acceptance criteria.No issues were noted that would have impacted this event.The confida brecker guidewire consists of a pre-formed shape of the flexible distal tip which is specifically designed to position the guidewire in the left ventricle and mitigate the variability associated with the distal tip of regular guidewires.It also eliminates the need for physicians to manually bend the guidewire during the transcatheter aortic valve replacement (tavr) procedure, or other diagnostic and interventional catheterization procedures.In terms of tavr procedures, this pre-formed shape of the flexible distal tip is designed to provide stability for a tavr delivery system tracked over the guidewire and to mitigate the risk of lv perforation.The physician stated the patient death was the result of a left ventricle laceration/perforation and tamponade caused by the guidewire.Rupture/perforation, laceration, tamponade and patient death are known potential patient adverse effect per the ifu.It is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally-functioning device or model implant procedure.This event did not indicate a manufacturing related malfunction.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14496394
Report Number2025587-2022-01474
Device Sequence Number15000360
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number92006225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/21/2022
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient SexFemale
Patient Weight53 KG